Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Zero-dimensionality of some pseudocompact groups

Author: Dikran Dikranjan
Journal: Proc. Amer. Math. Soc. 120 (1994), 1299-1308
MSC: Primary 54H11; Secondary 22A05, 54D30, 54F45
MathSciNet review: 1185278
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that hereditarily disconnected countably compact groups are zero-dimensional. This gives a strongly positive answer to a question of Shakhmatov. We show that hereditary or total disconnectedness yields zero-dimensionality in various classes of pseudocompact groups.

References [Enhancements On Off] (What's this?)

  • [CHR] W. W. Comfort, K. H. Hofmann, and D. Remus, A survey on topoligical groups and semigroups, Recent Progress in General Topology (M. Hušek and J. van Mill, eds.), North-Holland, Amsterdam, 1992, pp. 58-144. MR 1229123
  • [CvM] W. W. Comfort and J. van Mill, Concerning connected, pseudocompact abelian groups, Topology Appl. 33 (1989), 21-45. MR 1020981 (90k:54002)
  • [CR] W. W. Comfort and L. C. Robertson, Extremal phenomena in certain classes of totally bounded groups, Dissertationes Math. (Rozprawy Mat.) 272 (1988). MR 959432 (89i:22001)
  • [CRs] W. W. Comfort and K. A. Ross, Pseudocompactness and uniform continuity in topological groups, Pacific J. Math. 16 (1966), 483-496. MR 0207886 (34:7699)
  • [D1] D. Dikranjan, Connectedness and disconnectedness in pseudocompact groups, Rend. Accad. Naz. Sci. XL Mem. Mat. 110 (1992), 211-221. MR 1205752 (94f:22001)
  • [D2] -, Dimension et connexité des groupes pseudo-compacts, C. R. Acad. Sci. Paris Sér. I Math. 316 (1993), 309-314.
  • [D3] -, Quasi-component, dimension and connectedness in pseudocompact groups, preprint.
  • [D4] -, Hereditarily pseudocompact groups (in preparation).
  • [DP] D. Dikranjan and Iv. Prodanov, Totally minimal topological groups. Annuaire Univ. Sofia Fac. Math. Méc. 69 (1974/75), 5-11. MR 562518 (81c:22003)
  • [DPS] D. Dikranjan, Iv. Prodanov, and L. Stoyanov, Topological groups: characters, dualities and minimal group topologies, Monographs and Textbooks in Pure and Applied Mathematics (E. Taft and Z. Nashed, eds.), vol. 130, Marcel Dekker, New York and Basel, 1990. MR 1015288 (91e:22001)
  • [DSh1] D. Dikranjan and D. Shakhmatov, Compact-like totally dense subgroups of compact groups, Proc. Amer. Math. Soc. 114 (1992), 1119-1129. MR 1081694 (92g:22009)
  • [DSh2] -, Pseudocompact and countably compact Abelian groups: Cartesian products and minimality, Trans. Amer. Math. Soc. 335 (1993), 775-790. MR 1085937 (93d:22001)
  • [DSh3] -, Algebraic structure of the pseudocompact groups, Report 91-19, York University, Canada, 1991, pp. 1-37.
  • [E] R. Engelking, General topology, Revised and completed edition, Sigma Ser. Pure Math., vol. 6, Heldermann, Berlin, 1989. MR 1039321 (91c:54001)
  • [Er] P. Erdős, The dimension of points in rational Hilbert space, Ann. of Math. (2) 41 (1940), 734-736. MR 0003191 (2:178a)
  • [HR] E. Hewitt and K. Ross, Abstract hamonic analysis. I, Springer-Verlag, Berlin, Heidelberg, and New York, 1963. MR 0156915 (28:158)
  • [KK] B. Knaster and K. Kuratowski, Sur les ensembles connexes, Fund. Math. 2 (1921), 206-255.
  • [M] S. Mazurkiewisz, Sur les problémes $ \kappa $ et $ \lambda $ de Urysohn, Fund. Math. 10 (1927), 311-319.
  • [My] J. Mycielski, Some properties of connected compact groups, Colloq. Math. 5 (1958), 162-166. MR 0100043 (20:6479)
  • [vM] Jan van Mill, Totally disconnected $ n$-dimensional group, Math. Japonica 32 (1986), 267-273. MR 895548 (88h:22007)
  • [Sh1] D. Shakhmatov, Imbeddings into topological groups preserving dimensions, Topology Appl. 36 (1990), 181-204. MR 1068169 (91i:54028)
  • [Sh2] -, Unpublished notes, October 1990.
  • [S] -, Sur les ensembles connexes et non connexes, Fund. Math. 2 (1921), 81-95.
  • [T] M. Tkačenko, Dimension of locally pseudocompact groups and their quotient spaces, Comment. Math. Univ. Carolinae 31 (1990), 159-166. MR 1056183 (91e:54091)
  • [U1] M. Ursul, An example of a plane group whose quasi-component does not coincide with its component, Mat. Zametki 38 (1985), 517-522. (Russian) MR 819416 (87i:22009)
  • [U2] -, On the dimension theory of topological fields, Izv. Akad. Nauk Moldav. SSR Ser. Fiz.-Tekhn. Mat. Nauk 3 (1987), 47-48. (Russian) MR 946542 (89k:12016)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H11, 22A05, 54D30, 54F45

Retrieve articles in all journals with MSC: 54H11, 22A05, 54D30, 54F45

Additional Information

Keywords: Connected group, (totally, hereditarily) disconnected group, zero-dimensional group, connected component, quasi-component, (hereditarily) pseudocompact group, countably compact group, (totally) minimal group, torsion group
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society